Alert archive / Louisiana / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this dense fog advisory at May 27, 2021, 7:07 AM CDT for 5 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It was in force for 113 min.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 7:07 AM CDT (12:07 UTC)
- Expired
- May 27, 2021, 9:00 AM CDT
- In force
- 113 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 48 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
480 WWUS74 KLCH 271207 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 707 AM CDT Thu May 27 2021 LAZ027-028-030>032-TXZ180-259-260-271400- /O.NEW.KLCH.FG.Y.0021.210527T1207Z-210527T1400Z/ Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Northern Jasper- Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 707 AM CDT Thu May 27 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility one to two miles in dense fog. * WHERE...In Louisiana, Vernon, Rapides, Beauregard, Allen and Evangeline Parishes. In Texas, Tyler, Northern Jasper and Northern Newton Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 25
1 follow-up statement
202 WWUS74 KLCH 271401 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 901 AM CDT Thu May 27 2021 LAZ027-028-030>032-TXZ180-259-260-271515- /O.EXP.KLCH.FG.Y.0021.000000T0000Z-210527T1400Z/ Vernon-Rapides-Beauregard-Allen-Evangeline-Tyler-Northern Jasper- Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 901 AM CDT Thu May 27 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities have improved across the area. $$ 55
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this dense fog advisory went out at May 27, 3:35 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 27, 3:35 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 335 AM CDT Thu May 27 2021 .SHORT TERM (Today through Friday Night)... A fairly quiet morning continues across the forecast area at this time. Current sfc analysis shows the area continuing under the influence of high pressure centered over the nern Gulf which was maintaining a light onshore low-level flow across the region. However with decoupling during the evening hours, sfc obs indicated little wind across most of the region. Water vapor imagery showed weak ridging building over the wrn Gulf region, while a significant mid/upper-level shortwave was noted crossing the srn Plains. Satellite imagery showed generally clear skies and the combo of this with the nearly calm winds was allowing for some light fog to begin forming. Local 88Ds were PPINE. First up, did insert patchy fog wording for a good portion of the forecast area for the remainder of the overnight and early portion of today based on latest obs and various fog guidance. KUXL has shown dense fog for most of the night which looks a little suspicious...left out any mention of dense fog in the forecast for now. Combo of the weak ridging aloft and slightly lower moisture profiles should allow for a dry day across the forecast area today. Some of the high res guidance is showing a stray shower or two, mainly during max heating, but at this time coverage looks slim enough to leave any significant POPs out of the grids/zones. The main issue today looks to be the temperatures with highs pushing 90F over the nrn 1/2 of the area. Similarly, tonight looks warm, muggy and dry with guidance not showing much in the way of nocturnal convection. As we move into Friday, global and CAM guidance agree on another convective complex diving sewd toward the forecast area while weakening. This should lead to at least scattered convection across most of the forecast area. Meanwhile the next disturbance aloft will help push a weak sfc trof/frontal boundary into the forecast area by Friday night. The combo of these features with an increasing moisture profile will allow for increasing shower and thunderstorm activity, especially during the overnight hours into Saturday morning. 25 && .LONG TERM (Saturday through Wednesday)... The frontal boundary will be settling acrs the CWA by Saturday morning. Abv normal moisture will be in place, with PWAT between 1.6 and 1.9 inches. Aloft, a shortwave trough traveling southeast into the region will provide additional lift/support for the development of nmrs to widespread showers and storms during the day. Fcst soundings show modest CAPE/shear profiles sufficient for an isolated strong storm or two, but the overall threat for more organized severe weather appears low at this time. Given the abnormally high moisture content acrs the region, some storms will be capable of producing heavy rainfall or high rain rates, and WPC has outlined the area in a MRGL risk for excessive rainfall. As the trough crosses the lower MS Valley, it will help nudge the front and its associated convection further offshore by Saturday night. High pres building behind the front will bring drier and slightly cooler air into the region behind the front. The slightly cooler temps will be most noticeable Saturday and Sunday nights with overnight lows in the lower to middle 60s for areas north of I-10. Dry weather is expected to prevail Sunday and Monday as shortwave ridging develops over the region. Aftn highs on Sunday will be slightly below normal, with temperatures in the lower to middle 80s (late May normals are in the upper 80s). Temperatures on Monday will be a few degrees warmer with highs in the mid 80s areawide. Southerly winds will become established by Tuesday as the sfc high slides further east, and low pres develops over the southern plains. This will set up a warm and moist advection pattern acrs the region, with daily rain chcs trending upward through midweek as another trough approaches from the west. 24 && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... AEX 89 72 87 69 / 10 10 40 50 LCH 87 73 87 72 / 10 0 20 30 LFT 87 71 86 71 / 10 0 30 30 BPT 86 72 86 71 / 10 0 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, May 27, 5:50 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 550 AM CDT Thu May 27 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 550 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Other than patchy fog during the morning commute, no hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The approach and passage of a weak frontal system will lead to scattered to numerous showers and thunderstorms Friday and Saturday. Severe weather is not expected at this time. Once the front passes, dry weather is expected for Sunday and Monday before rain chances return Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 550 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered showers and thunderstorms are expected late Friday night through Saturday with the approach and passage of a weak frontal system...the storms will be accompanied by locally higher winds and seas, along with possible brief heavy rains lowering visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
Nearby
Dense Fog Advisories in Louisiana, 2021Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.